A 40-year-old male asked:
Disclaimer

i recently stopped taking paroxetine and have been feeling quite dizzy and unable to concentrate. is this normal? will the dizziness go away?

2 doctor answers
Dr. Heidi Fowler
24 years experience Psychiatry
Discontinuation : Syndrome? Did your physician taper your dose of Paxil (paroxetine) or did you stop cold turkey? You may have Paxil (paroxetine) discontinuation syndrome. Here is more information: http://www.Quitpaxil.Org/main/symptoms.Htm. Please let your prescribing physician know.
Answered on Jun 30, 2014
1
1 thank
Dr. Amy Tezza
Dr. Amy Tezza answered
35 years experience Internal Medicine
Paroxetine: You could be experiencing withdrawal; this can happen even if you taper down gradually although abrupt discontinuation is more likely to cause withdrawal. These symptoms should resolve within a couple of weeks although there are reports of withdrawal lasting months particularly in patients that have been taking the drug at higher dose and for a long time.
Answered on Apr 18, 2016
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 25-year-old female asked:
Dr. Linda Callaghan
52 years experience Addiction Medicine
Nuvaring mostly.: The NuvaRing can cause the breast tenderness , spotting and the dizziness. The dizziness maybe also due to the discontinuation syndrome from Paxil ( ... Read More
1
1 thank
A 29-year-old female asked:
Dr. Michael Rothman
34 years experience Internal Medicine
Do not wait : Call your doctor right away. Do not take chances with symptoms of depression. This can be very dangerous.
1
1 thank
A 24-year-old female asked:
Dr. Krishna Kumar
54 years experience Psychiatry
Paxil (paroxetine) side effects: Paxil (paroxetine) is a medication for treatment of depression. Symptoms of fatigue, headache, food cravings are likely symptoms of depression. Mouth ... Read More
2
2 thanks
A 42-year-old female asked:
Dr. Alfredo Soto
25 years experience Psychiatry
Yes: Dizziness is a common side effect of paxil, (paroxetine) even when increasing the dose. It should improve over time, but if you are still dizzy after ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month